Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Feeling on and off abdominal pain and swollen stomach after periods. Took paracetamol. Any ideas?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi just had my monthly cycle which was very short. For the last few days i have had abdoninal pain below the belly button. comes and goes and stomach feels swollen. Cervix seems hard to touch. Been keeping me awake for the last few nights. had paracetamol which eased it last night. had night sweat last night too, feeling quite tired and having afternoon naps. had d&c december last year. kind of feels like a blockage. bowels moving ok. any ideas
Posted Mon, 8 Oct 2012 in Abdominal Pain
Answered by Dr. Sree Gouri SR 2 hours later
Thanks for the query.

The symptoms you described are appearing as perimenopausal symptoms which occur due to hormonal imbalance.
The age of perimenopuase will differ from person to person.
Some women during perimenopause experience lighter periods which will gradually turn into complete cessation of periods called menopause.
The night sweats, fatigue, bloating sensation etc are also symptoms of perimenopause.

Cervix will be firm to hard to touch usually, some hypertrophy etc can make it appear further hard.
If there is no bleeding or excessive white discharge etc no need to bother about it.

So you once consult gynecologist and get examined to rule out other causes of hypomenorrhea like anemia, thyroid disorder etc.
When it is confirmed that the symptoms are only because of perimenopause and if your doctor suggests you can go for treatment like oral contraceptive pills etc.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor